Assess pharmacotherapy-related nutritional deficiencies.

Describe the effects of drugs on the utilization of nutrients.

Describe the effects of nutrients on the utilization of drugs.

Provide specific instructions to clients regarding their diet and drug therapy.Imagine that you are working as a nutrition assistant under the supervision of an RD at a privately owned nutrition consulting business. A local physician in the area has referred a patient to your company and the supervising RD asks you to perform a preliminary nutrition assessment on the patient based on the referral information and medical chart information. The patient is a 55-year-old male. Ht: 6 ft. Wt: 235 lbs. Medical history: mild hypercholesterolemia (on Zocor), hypertension (on Toprol). Both are under control with the medications. New Diagnosis: GERD Referral notes: Patient has been placed on a common Proton-pump inhibitor (PPI) for management of GERD. Further outpatient nutrition consulting and assessment is requested by the primary care physician. The doctor prescribed the medication and expects that the patient will need to be on this medication for the long-term management of GERD. The patient is complaining of tiredness, recent depression, some odd numb/tingling in the toe area of the foot, and also thinks that he has gotten sick a lot more since his PPI (proton pump inhibitor) medication dosage has been increased. Assess the patient's risk of nutritional deficiencies or side effects from these types of drugs.

Requirements Include the answers to the assigned topics in at least a 2-page essay. APA format is required with a minimum of two references included.